Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 7, NWS Cheyenne, WY

August 15, 2019

NWS Cheyenne, WY issued this red flag warning at Aug 15, 2019, 2:40 AM MDT. It took effect at Aug 15, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2019, 2:40 AM MDT (08:40 UTC)
In effect from
Aug 15, 2019, 12:00 PM MDT
Expired
Aug 15, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

066 
WWUS85 KCYS 150840
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
240 AM MDT Thu Aug 15 2019

...Red Flag Warning in effect Thursday for fire weather zone 
304...

...Fire Weather Watch in effect Friday from 12 PM to 8 PM for 
fire weather zone 304...

WYZ304-151645-
/O.UPG.KCYS.FW.A.0006.190815T1800Z-190816T0200Z/
/O.NEW.KCYS.FW.W.0007.190815T1800Z-190816T0200Z/
/O.NEW.KCYS.FW.A.0007.190816T1800Z-190817T0200Z/
Southwest Carbon County-
240 AM MDT Thu Aug 15 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
304... 

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON 
THROUGH FRIDAY EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONE 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. A Fire Weather Watch has also been issued for Friday 
afternoon through Friday evening. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...West northwest at 10 to 15 mph sustained with gusts up 
  to 30 mph.

* HUMIDITY...10 to 15 percent.

* HAINES INDEX...5. If fires develop they will behave 
  dangerously and erratically...and grow and spread rapidly.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

Worley
2 follow-up statements
665 
WWUS85 KCYS 151023
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
423 AM MDT Thu Aug 15 2019

...Red Flag Warning in effect Thursday for fire weather zone
304...

...Fire Weather Watch in effect Friday from 12 PM to 8 PM for
fire weather zone 304...

WYZ304-160200-
/O.CON.KCYS.FW.W.0007.190815T1800Z-190816T0200Z/
/O.CON.KCYS.FW.A.0007.190816T1800Z-190817T0200Z/
Southwest Carbon County-
423 AM MDT Thu Aug 15 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 304...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONE 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. A Fire Weather Watch has also been issued for Friday
afternoon through Friday evening.

* AFFECTED AREA...Fire weather zone 304.

* WIND...West northwest at 10 to 15 mph sustained with gusts up 
  to 30 mph.

* HUMIDITY...10 to 15 percent.

* HAINES INDEX...5. If fires develop they will behave 
  dangerously and erratically...and grow and spread rapidly.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
272 
WWUS85 KCYS 151932
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
132 PM MDT Thu Aug 15 2019

...Red Flag Warning in effect until 8 PM Thursday for fire 
weather zone 304...

...Fire Weather Watch in effect Friday from noon to 8 PM for fire
weather zone 304...

WYZ304-161000-
/O.CON.KCYS.FW.W.0007.000000T0000Z-190816T0200Z/
/O.CON.KCYS.FW.A.0007.190816T1800Z-190817T0200Z/
Southwest Carbon County-
132 PM MDT Thu Aug 15 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 304...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONE 304...

* AFFECTED AREA...Fire weather zone 304.

* WIND...West northwest at 10 to 20 mph sustained with gusts up 
  to 30 mph.

* HUMIDITY...10 to 15 percent.

* HAINES INDEX...5. If fires develop they will behave 
  dangerously and erratically...and grow and spread rapidly.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 14, 11:35 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 14, 11:35 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
1135 PM MDT Wed Aug 14 2019

.UPDATE...
Issued at 1125 PM MDT Wed Aug 14 2019

See updated 06Z aviation discussion below.

UPDATE Issued at 1008 PM MDT Wed Aug 14 2019

Strong to severe thunderstorms have developed across north Wyoming
and are shifting southeast towards eastern Wyoming into far SW
South Dakota at this hour. MUCAPE values remain upwards of 2000
J/Kg late this evening along with supportive deep layer shear of
55-60 knots as this activity is occurring on leading edge of a jet
streak at 300 mb. HRRR has not done well with this convective
initiation or sustainment while NAM-Nest has been a better
performer. NAM-nest and environment farther southeast suggest
continued support for storms to propagate and maintain strength
through the overnight hours

Current trajectories take the storms through north Niobrara and
then through the north Panhandle of Nebraska. Will need to monitor
for any possible larger cold pool boundary that could allow for
more development farther southwest of the main storms at the
moment. Large hail of quarter to golf ball could be possible,
along with 60 mph winds, frequent lightning, and brief heavy
rainfall. All storm activity should exit the area by 6am to the
east into central Nebraska.

&&

.SHORT TERM...(This evening through Friday)
Issued at 240 PM MDT Wed Aug 14 2019

Short term concerns will be on convective potential and coverage
through Friday. Right now quiet over the CWA as inhibition and
lack of any forcing has prevented all but a few brief showers
around the mtns so far. HRRR/NAM remaining quite sparse on
activity the rest of this afternoon into this evening with just a
few indications near the Colorado border over the next few hours.
A somewhat better chance for some strong storms looks to occur
later tonight over far northern parts of the CWA as a shortwave
clips that area but latest HRRR has also backed off on that
activity.

Not much change seen for Thursday with best chances for convection
over northern parts of the CWA in the afternoon with another weak
impulse passing by. Sfc boundary will be banked up against the
mtns Thursday through Friday keeping temperature over the plains
on the mild side for this time of year. Modest upslope flow will
keep chances for convection going through Friday.

.LONG TERM...(Friday night through Wednesday)
Issued at 240 PM MDT Wed Aug 14 2019

A drier pattern looks to set up over the area this weekend into
early next week as the westerlies lift northward and upper ridging
strengthens over the area. A mostly westerly upper flow will be
over the region with moisture limited so only isolated late day
showers and storms seen, mainly Weds. Turning warmer Sunday with
quite warm conditions remaining into early next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1125 PM MDT Wed Aug 14 2019

Several aviation impacts likely over the next 12 hours with TSRA
shifting southeast towards KCDR and perhaps KAIA 08-11Z. TSRA/SHRA
will shift farther east into central Nebraska after 12Z Thursday.
In addition to the TSRA/SHRA, MVFR to IFR ceilings will be likely
develop south of this activity in the Nebraska Panhandle and into
the KCYS area. IFR ceilings will remain in place through 14-15Z
for KCYS to the Nebraska TAF sites and return to VFR thereafter.
Isolated TSRA will develop near KBFF to KAIA Thursday afternoon
but overall coverage will limited during the afternoon to early
evening hours. However, models hint at another convective complex
possibility late Thursday night into Friday morning. Complex
should miss most of WY sites but central and northern NE TAF sites
could be impacted. Surface winds will be south to southeast in NE
overnight at 10-15 knots and more southwest to west for the WY
High Plains. Winds will increase thursday afternoon to 12-20 knots
with some gusts to 25 knots at times. High winds could be
possible the late night complex if it develops and shifts over NE
sites.

&&

.FIRE WEATHER...
Issued at 240 PM MDT Wed Aug 14 2019

Overall Fire weather concerns look to remain on the low side with
fuels still mostly non-critical. Exceptions will continue to be
over southwestern Carbon county where winds and low afternoon
humidity will continue to produce near critical to critical
conditions again Thursday. Otherwise widely scattered showers and
storms will move over parts of the area at times tonight through
Saturday before drier conditions settle in Sunday into early next
week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday afternoon through Thursday
     evening for WYZ304.

NE...None.
&&

UPDATE...JSA
SHORT TERM...RE
LONG TERM...RE
AVIATION...JSA
FIRE WEATHER...RE
Hazardous weather outlook, Aug 14, 3:17 PM MDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
317 PM MDT Wed Aug 14 2019

NEZ002-003-019-095-096-WYZ101>103-106>108-117>119-152130-
Dawes-Box Butte-Scotts Bluff-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
317 PM MDT Wed Aug 14 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated severe thunderstorms are possible this afternoon and
tonight. The threat for severe storms looks to be mainly over the
southern Panhandle this afternoon, and then over the northern
Panhandle and east-central Wyoming later tonight. Hail and strong
wind gusts will be the main threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Strong to severe thunderstorms will be possible on Thursday and
Friday, then additional chances for precipitation are likely into
the weekend.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ020-021-054-055-152130-
Banner-Morrill-Kimball-Cheyenne-
317 PM MDT Wed Aug 14 2019

This hazardous weather outlook is for the southern Nebraska
panhandle.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Severe Thunderstorm Watch is in effect until 900 pm MDT this
evening. Thunderstorms will develop over the next few hours and
push southeast into Colorado. A few of these storms will contain
very large hail, strong winds, and frequent lightning. Residents
and motorists are urged to monitor the latest forecasts and
potential warnings from the National Weather Service.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Strong to severe thunderstorms will be possible on Thursday and
Friday, then additional chances for precipitation are likely into
the weekend.

.Spotter information statement...

Spotters are urged to report severe weather to the National
Weather Service or law enforcement.

WYZ104-105-109>116-152130-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-
317 PM MDT Wed Aug 14 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A few isolated thunderstorms are possible, but the severe threat
is low.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorm chances continue through this weekend, but the
severe threat will remain low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:34 AM MDTSevere Thunderstorm WarningCYSNiobrara56 min
Aug 15, 1:42 AM MDTSevere Thunderstorm WarningCYSNiobrara33 min
Aug 15, 2:15 AM MDTSevere Thunderstorm WarningCYSNiobrara45 min
Aug 15, 2:40 AM MDTFire Weather WatchCYS19 hr
Aug 15, 2:53 AM MDTSevere Thunderstorm WarningCYSNiobrara37 min
Aug 15, 3:28 AM MDTSevere Thunderstorm WarningCYSNiobrara22 min
Aug 15, 3:50 AM MDTSpecial Weather StatementCYSNiobrara25 min
Aug 15, 1:08 PM MDTSpecial Weather StatementCYSNiobrara52 min
Aug 15, 1:31 PM MDTSevere Thunderstorm WarningCYSNiobrara21 min
Aug 15, 2:00 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte30 min
Aug 15, 2:23 PM MDTSevere Thunderstorm WarningCYSGoshen37 min
Aug 15, 2:46 PM MDTSevere Thunderstorm WarningCYSGoshen44 min
Aug 15, 4:05 PM MDTSpecial Weather StatementCYSGoshen40 min
Aug 15, 4:23 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte29 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.